Subscribe: pubmed: Eur J Hem[jour]
http://eutils.ncbi.nlm.nih.gov/entrez/eutils/erss.cgi?rss_guid=0rmp-ilgffswpASPNHcEa4stRoF-4Pw81Cv5l8E75TL
Preview: pubmed: Eur J Hem[jour]

pubmed: Eur J Hem[jour]



NCBI: db=pubmed; Term="European Journal of Haematology"[jour]



 



A Cryptosporidium infection in a patient with relapsed T lymphoblastic lymphoma undergoing allogeneic stem cell transplantation.

A Cryptosporidium infection in a patient with relapsed T lymphoblastic lymphoma undergoing allogeneic stem cell transplantation.

Eur J Haematol. 2017 Nov 15;:

Authors: Schiller J, Klein S, Engels M, Büttner R, Rybniker J, Fätkenheuer G, Scheid C, Wybranski C, Quaas A, Reinhardt HC, Waßermann R

Abstract
Cryptosporidium infection is a rare cause of enterocolitis. In immunocompromised patients, cryptosporidiosis may lead to debilitating and life-threatening diarrhea and malabsorption, occasionally with multi organ involvement. Allogeneic hematopoietic stem cell transplantation (allo-HSCT) requires long-term immunosuppressive therapy, while cellular immunity is usually compromised due to intensive conditioning chemotherapy. Diarrhea in patients who underwent allo-HSCT may be a sign of an infection, but can also be the result of intestinal graft-versus-host disease (GvHD). Here, we describe the case of a patient who developed severe diarrhea following allo-HSCT for relapsed T lymphoblastic lymphoma. Initially, GvHD was suspected and treatment was initiated accordingly. However, a colon biopsy showed signs of cryptosporide oocysts alongside only low grade GvHD. Following molecular confirmation of the diagnosis of cryptosporidiosis, an intensive treatment-regimen was started. Despite the severe clinical course, the patient recovered and was discharged with only residual symptoms. This article is protected by copyright. All rights reserved.

PMID: 29140544 [PubMed - as supplied by publisher]